Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 18, 2000, 4:08 PM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 4:08 PM CDT (21:08 UTC)
- Expired
- Jul 18, 2000, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 182109 SVRNEW LAC051-075-182215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 408 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...HARVEY...MARRERO...TIMBERLANE PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BELLE CHASSE * UNTIL 515 PM CDT * AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JEAN LAFITTE...OR ABOUT 5 MILES SOUTHWEST OF BELLE CHASSE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEAN LAFITTE BY 420 PM CDT BARATARIA BY 425 PM CDT LIFITTE BY 435 PM CDT MYRTLE GROVE AT 510 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT TUE JUL 18 2000
MODELS DIFFER ON QPF WITH NGM THE WETTER MODEL. AVN/ETA SIMILAR IN
KEEPING WEAK NVA AND DRY CONDITIONS OVER AREA TONIGHT. REMNANTS OF
SHORT WAVE OVER GULF COASTAL WATERS ACTING AS FOCUS FOR CONVECTION
THIS AFTERNOON. POSSIBLE OUTFLOW BOUNDARIES FROM THESE CELLS COULD
SET OFF A FEW THUNDERSTORMS OFF OVER LAND THIS AFTERNOON.
NEXT SHORT WAVE PROGGED TO MOVE TO MOVE EAST OVER TOP OF RIDGE WITH
WEAK TAIL SECTION BRUSHING SOUTHEASTERN SECTIONS OF AREA WEDNESDAY.
WILL LEAVE 20 POPS IN FOR NEXT TWO AFTERNOONS...BELOW NGM
CATEGORIES. TEMPERATURES WILL REMAIN HIGH INTO FRIDAY. WILL KEPP
HEAT ADVISORY UP FOR AREA SOUTH OF LAKE PONTCHARTRAIN.
NEXT SHOT OF RAIN AND REDUCED TEMPERATURES WILL BE ON THE WEEKEND
AS WEAK SURFACE FRONTAL BOUNDARY SLIPS OVER GULF COAST. MARINE ZONES
WILL REMAIN AS IS WITH LITTLE CHANGE FOR TRHIS CYCLE.
PRELIMINARY NUMBERS ARE:
MCB 75/98/73/98 0212 BTR 77/95/77/97 0212
MSY 80/97/81/96 1212 GPT 75/97/74/97 1312
.NEW...NONE.
LA...HEAT ADZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN
THROUGH THU.
MS...NONE.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 30 min |
| Jul 18, 3:30 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.